Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 42, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 10, 1997, 2:17 AM CDT for Callahan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1997, 2:17 AM CDT (07:17 UTC)
- Expired
- Jun 10, 1997, 5:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 100718 FFWSJT TXC059-101020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 217 AM CDT TUE JUN 10 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 520 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...CALLAHAN COUNTY AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL MOVING OVER CROSS PLAINS. RADAR ESTIMATES AS MUCH AS 1 1/2 INCH OF RAIN HAS ALREADY FALLEN OVER THIS AREA. ANOTHER INCH WILL BE POSSIBLE WHICH WILL LIKELY CAUSE FLOODING OF STREETS AND STREAMS WITH THE ALREADY SATURATED GROUND. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ALONG HIGHWAY 36 FROM NEAR DUDLEY TO CROSS PLAINS AND IN THE CITY OF CROSS PLAINS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:45 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 10, 1:45 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CDT TUE JUN 10 1997 STORMS OVER EASTERN BIG COUNTRY KEEPING ME BUSY THIS MORNING. STORMS HAVE DEVELOPED JUST AHEAD OF A COLD FRONT WHICH RADAR SHOWED WAS JUST ENTERING NORTHERN TAYLOR AND CALLAHAN COUNTIES. STORMS SHOULD CONTINUE OVER THE EASTERN COUNTIES FOR THE NEXT FEW HOURS. WILL HAVE TO KEEP AN EYE OUT FOR LOCALIZED FLOODING DUE TO PREVIOUS RAINS OVER THE SAME AREA. COLD FRONT SHOULD CONTINUE TO PUSH SOUTHWARD AIDED BY CONVECTION. EXPECT IT TO STALL OUT SOMEWHERE OVER THE NORTHERN CONCHO VALLEY BETWEEN ABILENE AND SAN ANGELO THIS MORNING AS IT LOOSES ITS PUSH. WEAK UPPER LOW IS LOCATED OVER KANSAS WITH A SHORTWAVE MOVING AROUND THE SOUTH OF IT ACROSS NORTH TEXAS. THIS FEATURE WILL CONTINUE TO PUSH EASTWARD AS THE LOW CONTINUES TO MOVE NORTHEAST AND A RIDGE BUILDS INTO WEST TEXAS. TROPICAL MOISTURE STARTING TO PUSH EASTWARD WITH MIDLAND AND DEL RIO SOUNDINGS SHOWING DRIER AIR OVER WEST TEXAS. WEAK CAP OVER THE AREA BUILDING IN WITH THE RIDGE...BUT MAY SEE A FEW STORMS FIRE ALONG THE FRONT THIS AFTERNOON WITH PLENTY OF LOW LEVEL MOISTURE STILL IN PLACE. ANY STORMS THAT FORM SHOULD DIE OFF AFTER SU NSET WITH THE LOSS OF HEATING. WILL GO WITH CLOSER TO WARMER NGM NUMBERS FOR HIGHS TODAY WITH RIDGE BUILDING IN. GUIDANCE LOWS LOOK FINE. ABI 085/068 11 JCT 088/069 21 SJT 087/066 21 08
In the hours before
Special weather statement, Jun 9, 9:23 PM CDT, 4 hours 54 minutes before
TXZ049-100330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 923 PM CDT MON JUN 9 1997 WITH THE THREAT OF SEVERE WEATHER HAVING DIMINISHED...THE SEVERE THUNDERSTORM WATCH THAT HAD BEEN IN EFFECT UNTIL MIDNIGHT FOR FISHER COUNTY HAS BEEN CANCELLED.
Special weather statement, Jun 9, 9:24 PM CDT, 4 hours 53 minutes before
TXZ049-100330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 923 PM CDT MON JUN 9 1997 WITH THE THREAT OF SEVERE WEATHER HAVING DIMINISHED...THE SEVERE THUNDERSTORM WATCH THAT HAD BEHEN IN EFFECT UNTIL MIDNIGHT FOR FISHER COUNTY HAS BEEN CANCELLED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:45 AM CDT | Tornado Warning | SJT | Brown | 45 min |
| Jun 10, 3:34 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 10, 6:11 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.